Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2024, 6:07 PM CDT for 4 counties in Tennessee. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2024, 6:07 PM CDT (23:07 UTC)
- Expired
- Apr 2, 2024, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:25 PM CDT | HAIL 0.7 | Cross Plains, TN | Estimated dime size hail in Cross Plains. |
| Apr 2, 6:30 PM CDT | TSTM WND DMG | 2 Nne Springfield, TN | Tree down at Blackwood Road and Wilks Road in Springfield. Time estimated from radar. |
| Apr 2, 6:30 PM CDT | TSTM WND DMG | 2 S Cross Plains, TN | Tree down at Jernigan Road and Archer Road near Cross Plains. Time estimated via radar. |
| Apr 2, 6:30 PM CDT | TSTM WND DMG | Cross Plains, TN | About 1,300 customers without power mainly in the Cross Plains area and west of Springfield. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WUUS54 KOHX 022307
SVROHX
TNC021-037-147-165-022345-
/O.NEW.KOHX.SV.W.0007.240402T2307Z-240402T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
607 PM CDT Tue Apr 2 2024
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
North central Davidson County in Middle Tennessee...
Northwestern Sumner County in Middle Tennessee...
Northeastern Cheatham County in Middle Tennessee...
Robertson County in Middle Tennessee...
* Until 645 PM CDT.
* At 607 PM CDT, a severe thunderstorm was located over Coopertown,
or near Springfield, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Springfield, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, Ridgetop, Cross Plains, Portland, Pleasant
View, Orlinda, Cottontown, and Black Jack.
This includes the following highways...
Interstate 65 between mile markers 100 and 120.
Interstate 24 between mile markers 23 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3663 8657 3664 8655 3641 8636 3631 8699
3648 8709 3665 8673 3665 8659
TIME...MOT...LOC 2307Z 250DEG 45KT 3643 8693
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adcock2 follow-up statements
959
WWUS54 KOHX 022319
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
619 PM CDT Tue Apr 2 2024
TNC021-037-022329-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-240402T2345Z/
Davidson TN-Cheatham TN-
619 PM CDT Tue Apr 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DAVIDSON AND
NORTHEASTERN CHEATHAM COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3663 8657 3664 8655 3645 8640 3638 8673
3640 8675 3641 8675 3639 8677 3639 8678
3637 8679 3636 8679 3636 8680 3654 8687
3665 8658
TIME...MOT...LOC 2319Z 250DEG 45KT 3648 8675
$$
TNC147-165-022345-
/O.CON.KOHX.SV.W.0007.000000T0000Z-240402T2345Z/
Sumner TN-Robertson TN-
619 PM CDT Tue Apr 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN SUMNER AND EASTERN ROBERTSON COUNTIES...
At 619 PM CDT, a severe thunderstorm was located near Greenbrier, or
near Springfield, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Ridgetop, Cross
Plains, Portland, Orlinda, Cottontown, and Black Jack.
This includes Interstate 65 between mile markers 102 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8657 3664 8655 3645 8640 3638 8673
3640 8675 3641 8675 3639 8677 3639 8678
3637 8679 3636 8679 3636 8680 3654 8687
3665 8658
TIME...MOT...LOC 2319Z 250DEG 45KT 3648 8675
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adcock793
WWUS54 KOHX 022337
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
637 PM CDT Tue Apr 2 2024
TNC147-165-022346-
/O.EXP.KOHX.SV.W.0007.000000T0000Z-240402T2345Z/
Sumner TN-Robertson TN-
637 PM CDT Tue Apr 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SUMNER AND
EASTERN ROBERTSON COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm and a
Special Weather Statement for strong thunderstorms is in effect.
.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3663 8657 3664 8655 3645 8640 3638 8673
3640 8675 3641 8675 3639 8677 3639 8678
3637 8679 3636 8679 3636 8680 3654 8687
3665 8658
TIME...MOT...LOC 2336Z 250DEG 45KT 3655 8652
$$
AdcockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:23 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 2, 12:23 PM CDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 PM CDT Tue Apr 2 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Wednesday) Issued at 1104 AM CDT Tue Apr 2 2024 A dangerous setup is in place this morning for severe weather late this morning through the evening hours. A wave of showers and storms developed over eastern AR/western TN and has lifted northeast into the western part of our CWA. The atmosphere ahead of that wave is characterized by 500-1000 J/kg of mlCAPE. According to SPC Mesoanalysis West Tennessee and the northwestern third of Middle Tennessee are uncapped. So far, small hail and some strong winds have been reported in West Tennessee. Closer to Nashville, the 12z OHX raob and BNA ACARS soundings show a cap in place just above 700 mb. ACARS around 15z show that the cap has eroded away. Additional storms are expected to develop just west of the area early this afternoon as the leading edge of large scale ascent noses closer to the area. The environment ahead of that second wave will be dependent on this morning's round. Ample shear will be in place regardless, but the amount of recovery for instability is in question over the northwestern part of the area. Further south and east, the environment will be less questionable with mlCAPE values between 1000-1500 J/kg. Storm modes could be a mix between supercells and line segments. The more recent runs of the HRRR have been holding onto the morning round a little longer which in turn has made the afternoon round more linear in nature and less cellular. This scenario would favor damaging winds and embedded rotations instead of a scenario where we have discrete cells that would favor potentially long track tornadoes, large hail, and damaging winds. The severe threat will come to a close on the plateau by 7 to 9pm. Some additional showers may continue through the rest of the evening hours before coming to an end. A trough ejecting out of Manitoba will phase with the southern stream energy from today's event developing into a large upper low centered near Chicago Wednesday morning. A lobe of energy will rotate around the base of the upper low on Wednesday sparking showers over our area. && .LONG TERM... (Wednesday Night through next Tuesday) Issued at 1104 AM CDT Tue Apr 2 2024 The upper level low will wobble eastward on Thursday with another lobe of energy rounding the base of the trough leading to more shower chances along the northern plateau For the rest of the area, conditions will be cool and breezy once again. Temperatures Friday morning will drop into the low to mid 30s but widespread frost is not likely due to surface winds remaining 5-10 mph. By Friday, the upper low will be centered over New England with northwest flow over Middle Tennessee leading to another cool and breezy day, but it should be dry. Temperatures Friday night will drop into the upper 20s to mid 30s. Winds will be a little lighter Saturday morning leading to more widespread frost compared to the previous night. Upper level ridging will start to build into the area late on Saturday allowing temperatures to begin to rebound. By Sunday afternoon temperatures will be back in the mid 60s to lower 70s. A trough looks like it will move through the central plains late in the weekend which may bring some rain chances to our area late Sunday or on Monday. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Tue Apr 2 2024 Storms will move through this afternoon with a high likelyhood of IFR VIS and MVFR CIGS at CKV, BNA, and MQY, and IFR conditions at CSV and SRB later this evening. Right now, wind gusts to 40kts are possible from the west-southwest as the storms move through, but will have to monitor for stronger winds should storms be severe. After the storms move out, winds will become northwesterly with low MVFR CIGS hanging around overnight, and after daybreak tomorrow winds will back to a more westerly direction with maybe an improvement in cloud cover. && .PRELIMINARY POINT TEMPS/POPS... Nashville 45 58 40 54 / 70 70 50 20 Clarksville 43 55 39 52 / 30 70 50 20 Crossville 40 52 34 45 / 100 60 60 50 Columbia 43 57 39 53 / 60 40 30 10 Cookeville 42 54 37 47 / 90 60 60 50 Jamestown 41 53 34 45 / 90 70 70 60 Lawrenceburg 44 57 39 53 / 70 40 30 10 Murfreesboro 44 57 38 53 / 70 50 40 20 Waverly 42 55 39 52 / 20 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....05
In the hours before
Special weather statement, Apr 2, 12:22 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
1222 PM CDT Tue Apr 2 2024
TNZ009>011-030-031-033-021800-
Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-Smith TN-
1222 PM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT...NORTHEASTERN SMITH...NORTHERN JACKSON...CLAY
AND SOUTHEASTERN MACON COUNTIES THROUGH 100 PM CDT...
At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Red Boiling Springs, or 11 miles northeast of
Carthage, moving northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Celina, Gainesboro, Byrdstown, Red Boiling Springs, Wolf River Dock,
Whitleyville, Moss, Pleasant Shade, and Dale Hollow Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3661 8495 3629 8592 3639 8601 3639 8598
3642 8597 3643 8604 3645 8606 3662 8576
3661 8550 3663 8523
TIME...MOT...LOC 1722Z 240DEG 55KT 3641 8585
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AdcockLocal storm report, Apr 2, 12:40 PM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1240 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM Hail 5 NNE Carthage 36.33N 85.91W
04/02/2024 E0.88 inch Smith TN Public
Nickel size hail reported in the Defeated
area in Smith County.
&&Local storm report, Apr 2, 12:46 PM CDT, 5 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1246 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM Tstm Wnd Dmg 3 SE Oak Hill 36.05N 86.75W
04/02/2024 Davidson TN Emergency Mngr
Large trees uprooted on Hill Rd near
Granbery Elementary School.
&&Special weather statement, Apr 2, 5:04 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
504 PM CDT Tue Apr 2 2024
TNZ059>063-075-022230-
Cannon TN-Rutherford TN-Williamson TN-Bedford TN-Maury TN-
Marshall TN-
504 PM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL...
RUTHERFORD...EAST CENTRAL MAURY...SOUTHEASTERN WILLIAMSON...NORTHERN
BEDFORD AND SOUTHWESTERN CANNON COUNTIES THROUGH 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Shelbyville, moving northeast at 75 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Walterhill, Chapel Hill, Eagleville, Lascassas,
Christiana, Fosterville, Rover, Deason, Rockvale, Bradyville,
Unionville, and Readyville.
This includes the following highways...
Interstate 65 near mile marker 48.
Interstate 24 between mile markers 72 and 94.
Interstate 840 between mile markers 43 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3567 8690 3601 8638 3573 8606 3569 8618
3569 8619 3570 8619 3570 8622 3571 8622
3569 8623 3569 8625 3567 8624 3566 8625
3550 8667
TIME...MOT...LOC 2204Z 236DEG 65KT 3563 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AdcockSpecial weather statement, Apr 2, 5:48 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
548 PM CDT Tue Apr 2 2024
TNZ006-007-025-026-022315-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
548 PM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM AND WESTERN ROBERTSON
COUNTIES THROUGH 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Ashland City, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Ashland City, Clarksville, Millersville, Greenbrier,
Coopertown, Ridgetop, Pleasant View, Adams, Cedar Hill, Cheatham Dam,
and Cunningham.
This includes Interstate 24 between mile markers 13 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3642 8674 3638 8678 3636 8684 3638 8686
3637 8686 3637 8688 3639 8689 3639 8691
3637 8691 3633 8692 3620 8730 3639 8740
3665 8696 3665 8690
TIME...MOT...LOC 2248Z 245DEG 47KT 3636 8722
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:34 AM CDT | Special Weather Statement | OHX | Montgomery | 41 min |
| Apr 2, 10:05 AM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Perry | 40 min |
| Apr 2, 10:18 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Apr 2, 10:45 AM CDT | Special Weather Statement | OHX | Hickman, Williamson | 30 min |
| Apr 2, 11:11 AM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Apr 2, 11:38 AM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Apr 2, 12:22 PM CDT | Special Weather Statement | OHX | Clay | 38 min |
| Apr 2, 5:04 PM CDT | Special Weather Statement | OHX | Rutherford | 26 min |
| Apr 2, 5:48 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Apr 2, 6:36 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.